MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP PRIMARY STEM 8MM MINI; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED / EXTREMITIES

ZIMMER BIOMET, INC. COMP PRIMARY STEM 8MM MINI; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED / EXTREMITIES
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02038, 0001825034-2021-02039.Medical products: item#: unknown, unknown glenosphere; lot#: unknown; item#: unknown, unknown humeral bearing; lot#: unknown.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Part and lot identification are necessary for review of device history records, neither were provided.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial shoulder arthroplasty approximately eighteen years ago for unknown reason.Subsequently, the patient was revised approximately two years ago due to proximal humorous fracture.The patient underwent a second revision approximately three months after first revision due to prosthesis subluxation and tuberosity fracture of their humeral head.Approximately a month after second revision the patient's shoulder was infected and another surgical procedure was performed for the infection.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02038-1, 0001825034-2021-02039-1.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the during i&d cultures procedure revealed that the patient was positive for enterococuss, faecalis, and staphylococcus epidermidis species of unknown significance.Subsequently, the care of the patient was transferred to an infectious disease specialist approximately four (4) weeks after revision surgery.The patient was also diagnosed with a prothesis joint infection at that time.The patient was under this physicians care for approximately one (1) year after the revision surgery.The patient continues to have pain, discomfort and limited use of shoulder.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02038-2.0001825034-2021-02039-2.The following sections were updated: b4; b5; g3; g6; h1; h2.Investigation remains unchanged from the previous investigation.Additional legal records were provided, however, the complaint categories and harms were already accounted for previously.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-02038-3, 0001825034-2021-02039-3.D10: medical products: item#: 115316, comp rvrs shldr glnsp +6 36mm; lot#: 693520, item#: 010000589, comp rvrs 25mm bsplt ha+adptr; lot#: 147030, item#: 115394, comp rvs cntrl 6.5x20mm st/rst; lot#: 225870, item#: 180550, comp lk scr 3.5hex 4.75x15 st; lot#: 361000, item#: 180552, comp lk scr 3.5hex 4.75x25 st; lot#: 236420, item#: 180551, comp lk scr 3.5hex 4.75x20 st; lot#: 795350, item#: 180550, comp lk scr 3.5hex 4.75x15 st; lot#: 361000, item#: 118000, 25mm versa-dial taper adaptor; lot#: 139850, item#: 110031400, mini tray +5mm cocr +0 offset; lot#: 64345689, item#: 110031420, cr prolong 36mm brng +3 ret; lot#: 64291333.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
COMP PRIMARY STEM 8MM MINI
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED / EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12154564
Report Number0001825034-2021-02040
Device Sequence Number3490627
Product Code MBF
UDI-Device Identifier00887868267758
UDI-Public(01)00887868267758(17)290604(10)092560
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K193038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number113628
Device Lot Number092560
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer11/18/2021
12/02/2021
05/31/2022
Initial Report FDA Received Date07/12/2021
Supplement Report FDA Received Date12/03/2021
12/10/2021
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale